... am worried i will not be able to function to take care of my 1 year old baby... i am a singal mother and and also on percocts as well any advice?
I am starting gabapentin 300mg capsulas 3 times a day for nerve pain due to an old spinal injury and
Question posted by singal mom on 15 Dec 2010
Last updated on 3 February 2022 by martinhirtz
Obviously we're all different, physically, emotionally, our current physical and mental health etc. The same medication can effect us a little differently, sometimes drastically different. I first started Neurontin years ago as a psych med (a "mood stabilizer")
I started at a low to moderate dose and wound up at 900 mg 3× a day with no noticable side effects, but no relief from symptoms either. I started it again recently for nerve pain... extreme sciatic pain and pain related to recent spinal cord injury, paraplegia w/ extreme muscle spasms. Same high dose with same results. I'm now at a high dose of Lyrica w/ more or less the same results... go figure... pain medications have no effect on me either, with the one, so far, exception of phentenyl iv controlled doses of course, but I don't recall how much. It was post op spinal cord surgery. It helped like nothing else could... not even close.
Both cases were pretty extreme and I have a high tolerance for a lot of things, with some notable exceptions... we're all different.
I was wondering does anyone take Gabapentin for Burning mouth syndrome?
I took Lyrica for 7-8 years but I had to taper off slowly because the side effects kept getting worse. I started taking Cymbalta 8-9 years ago and I’m tapering off slowly now because of side effects too. I had almost every one of the side effects and some that are not even on the list. These medications seem to help at first; but they stopped working. So then the doctor would up the dosage He did this until I was taking the maximum dosage. I went from a happy wife to no life (and no husband). When I started taking these medications I was a size 5. I’m only 5 feet tall and I’m very small boned. I ended up being a size 13. I went over 200 pounds. I have started losing weight and a lot of the side effects are gone except I’m so tired all the time. I still have to write things down or it doesn’t get done. I couldn’t imagine having small children while on these drugs.
I’m so relieved that my children are all grown up now. I would be very careful with these drugs and do all the research you can find. I wish you all the best
I am taking this medicine for my hip.I had a RIGHT hip replacement in March 2017 and now I have got to have my left hip replaced,and this medicine for the burning the I am experiencing.
I just stared the medication a couple weeks ago for a herniated disc. I also have Fibromyalgia. He started me on 300mg. twice a day. I have only been taking at night for it has made me very ethargic. I take the medication with dinner. My neurologist suggested BID but my PCP said go slow. I think it might be heloubg for I am having less pain at night. Along with my sleeping meds I would say I am sleeping better. I will be talking to my PCP about starting a morning dose but I do not want to so the 300MG. I just want to do 100MG. I do not want to be falling asleep all day. I have also thought about possibly cutting back night dose and adding the AM dose but for now I am totleratng the night dose better. My PCP said to go very slow and not to rush. So I say the same to you. Use your pain med as needed. If this med is going to work you should be able to cut back. Just go slow. ALl I know is when I let the pain get ahead of me it can be difficult catching up.
Let meknow how your doing for being new on the med myself I love to hear>
Anyone have weight gain from this medication?
I just started using it as a sleep aid and anger supressant and I am only taking 100mg at a time. (I was prescribed 300mg per day.) 100mg was enough to have a mild but noticeable effect on a 150 pound 43 year old male. A lot of professionals recommend starting off very slight doses so that your body gets used to it, not immediately taking the prescribed dose. I think that is a good idea. Your brain needs to get used to this stuff: It is much safer than valium from what I am told but it is powerful. I would walk into it in very small doses at first and let your brain tell you what doses it needs.
Wow after hearing what everbody else started at i think i started high at 600mg in the Am, 600 in the PM, and 1200 at night.
I take 900mg 3x a day and it works wonders for me. You get use to it eventually. It can make you a little stupid I have to write everything down but it's worth it for the pain relief. I have severed nerves in my chest from a cut-happy surgeon and don't think I could function at all without the Gabapentin. After you take it awhile the initial side effects go away. I agree that the percocet may be more problematic than the gabapentin.
This is my third day of taking gabapentin. I'm taking 300 mg 2 x a day for fibromyalgia. So far it's just making me a little nauseated and sleepy... we shall see. I also think the percoset might be problematic when caring for a little one.
I think it's fine I started on 300 & now 600,3x a day.Now the percet i would take as less as possible.That can make you sleepy & a 1yr old can get into everything.Plus you still have to have cordination.I'm taking bipolar meds too & i still function.I have 2 kids but thier now 15,21 but they were little too so some times i had to deal with some pain for alittle.I could handle the drugs though.So Take the Gabapenten see what happens,It's really nothing.It just makes me shake alitte.If you don't like the feel talk to your doctor.I had a total knee replacement & now i have RHD so it helps some but now i need to add another one to it.Good luck i know it's hard when their little.
I think that's a little much to start with. Can't you start at a lower
dose, say half of that a couple times/day? That's just my suggestion, but I've personally not been able to take that medication and any other in that
category, and yes, I took it for nerve pain too. When I started Gabapentin I think I started at just 150 mg. at bedtime, then went to 150 mg. twice/day. Good luck... it made me very lethargic and dizzy, but I know people who have
had good results with it.
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.